Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Brownsville, TX

April 30, 2007Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 30, 2007, 10:12 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 10:12 PM CDT (03:12 UTC)
Expired
Apr 30, 2007, 11:00 PM CDT
In force
48 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 163 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 010315
SVRBRO
TXC247-427-505-010400-
/O.NEW.KBRO.SV.W.0017.070501T0312Z-070501T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1012 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  NORTH CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS...
  EAST CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1100 PM CDT

* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF GUERRA...OR ABOUT 21 MILES EAST
  OF ZAPATA...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERRA BY 1035 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO 
BASEBALL-SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

LAT...LON 2712 9883 2701 9907 2657 9891 2679 9859

$$

KL
2 follow-up statements
000 
WWUS54 KBRO 010338
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1036 PM CDT MON APR 30 2007

TXC247-427-505-010400-
/O.CON.KBRO.SV.W.0017.000000T0000Z-070501T0400Z/
JIM HOGG TX-ZAPATA TX-STARR TX-
1036 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL STARR...EAST CENTRAL ZAPATA AND SOUTHWESTERN JIM
HOGG COUNTIES...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GUERRA...OR ABOUT 26
MILES NORTH OF EL SAUZ...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN JIM HOGG COUNTY AT 1050 PM CDT

ALTHOUGH THIS STORM HAS SHOWN SIGNS OF WEAKENING...LARGE HAIL IS 
STILL POSSIBLE IN THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 2712 9883 2701 9907 2657 9891 2679 9859

$$

KL
000 
WWUS54 KBRO 010400
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CDT MON APR 30 2007

TXC247-427-505-010410-
/O.EXP.KBRO.SV.W.0017.000000T0000Z-070501T0400Z/
JIM HOGG TX-ZAPATA TX-STARR TX-
1100 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL STARR...EAST
CENTRAL ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES EXPIRES AT 1100 PM
CDT...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS WEAKENED 
TO BELOW SEVERE LIMITS.  THEREFORE...THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 2712 9883 2701 9907 2657 9891 2679 9859

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:31 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 30, 7:31 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT MON APR 30 2007

.DISCUSSION...A TORNADO WATCH REMAINS IN EFFECT FOR AREAS JUST NORTH
OF THE RIO GRANDE VALLEY UNTIL 10 PM. SEVERE TORNADIC THUNDERSTORMS
HAVE PERSISTED IN NORTHERN AND CENTRAL DUVAL COUNTY EARLY THIS
EVENING...AND THESE DANGEROUS THUNDERSTORMS HAVE BEEN DRIFTING
SLOWLY SOUTH TOWARD NORTHERN JIM HOGG AND ZAPATA COUNTIES. THE
ATMOSPHERE REMAINS VERY SUPPORTIVE FOR THE PERSISTENCE OF THESE
THUNDERSTORMS. LIFT AND INFLOW ALONG THE OUTFLOW BOUNDARIES
ASSOCIATED WITH THE THUNDERSTORM DEVELOPMENT SHOULD LEAD TO RENEWED
UPDRAFT AND MIGRATION TO PORTIONS OF THE UPPER RIO GRANDE VALLEY. IN
ADDITION TO THE TORNADO THREAT FROM THESE STORMS...VERY LARGE HAIL
AND EXTREME RAINFALL TOTALS ARE ALSO POSSIBLE.

AT THIS TIME...THE THUNDERSTORMS REMAIN ABOUT 30 MILES NORTH OF
ZAPATA AND JIM HOGG COUNTIES MOVING SOUTH AT 10 MPH. CONTINUE TO
MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR YOUR
LOCAL CABLE OUTLET FOR THE LATEST INFORMATION CONCERNING THESE
THUNDERSTORMS APPROACHING OUR NORTHERN REGION.

HAVE ADJUSTED ZNS TO REFLECT CURRENT TSTM TRENDS AND PROBABLE AREA
OF +TSRA.

&&

.PREV DISCUSSION AT 131 PM...
THUNDERSTORMS ASSOCIATED WITH THIS MORNINGS MCS CONTINUE TO MOVE
THROUGH SOUTH CENTRAL TEXAS THIS AFTERNOON...WITH ACTIVITY
CURRENTLY STAYING NORTH OF CRP AREA. TEMPERATURES IN THE UPPER
VALLEY REACHING NEAR 90 RIGHT NOW...WHILE THE LOWER VALLEY IS
STUCK UNDER A STUBBORN CLOUD DECK. WESTERN SECTIONS WILL CONTINUE
TO DESTABILIZE...AND LIKELY WAIT FOR SOME TYPE OF TRIGGER TO MOVE
IN FRO THE NORTH. STARTING TO SEE A FEW CLOUDS STREAKS OFF THE
MOUNTAINS TO THE SOUTHWEST...SO SOME OROGRAPHIC INITIATION IS
PRETTY CLOSE. SPC HAS AREAS WEST OF US 281 IN THE SLIGHT RISK
TODAY. THE EASTERN REGIONS WILL SEE LESS OF A THREAT DUE TO
AFOREMENTIONED CLOUD COVER AND CAPPING AND REDUCED DAYTIME
HEATING. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE OVERNIGHT
HOURS...WITH THE BIGGEST THREAT REMAINING NORTH OF THE VALLEY.
SOME THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW...BUT THE UPPER
LEVEL DYNAMICS WILL BE FARTHER NORTH AND WILL HAVE TROUBLE
REACHING DEEP SOUTH TEXAS. THE UPPER LOW WILL MOVE TO THE
NORTHEAST BY WEDNESDAY...AND WILL BE REPLACED WITH WEAK RIDGING.
THIS AND DRIER AIR ALOFT WILL KEEP PRECIPITATION AT BAY AND ALLOW
TEMPS TO GRADUALLY INCREASE THROUGH THE WEEKEND...REACHING 5 TO 7
DEGREES ABOVE NORMAL.

&&

.MARINE...MODERATE SOUTHEAST WINDS WILL CONTINUE FOR THE NEXT
SEVERAL DAYS AS SURFACE LOW PRESSURE OVER MEXICO INTERACTS WITH HIGH
PRESSURE OVER THE GULF TO MAINTAIN THE TIGHT PRESSURE GRADIENT.
SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AGAIN
TUESDAY. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THURSDAY
AS A SLOW MOVING UPPER LOW MOVES ACROSS NORTH TEXAS.

&&

.AVIATION...BREEZY SE WINDS WILL DECOUPLE OVERNIGHT WITH LLJ
ADVECTING IN MVFR CIGS. AND GUSTY SOUTHEAST SURFACE WINDS WILL
PERSIST THIS AFTERNOON AND WILL RETURN TUESDAY AFTERNOON. MVFR CIGS
WILL LIFT AND SCT BY LATE AM AND WINDS WILL MIX DOWN WITH SE WINDS
20G30KTS BY AFTERNOON WITH ISOLD SHRA/TSRA PRODUCING TEMPO MVFR TO
IFR CIGS/VIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  86  75  87 /  20  20  10  10
BROWNSVILLE          74  88  74  88 /  20  20  10  10
HARLINGEN            72  88  73  91 /  20  20  10  10
MCALLEN              73  91  74  93 /  20  20  10  10
RIO GRANDE CITY      74  93  74  95 /  20  20  10  10
SOUTH PADRE ISLAND   75  82  74  84 /  20  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135 THROUGH 7 PM.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

58/55/MARTINEZ
Hazardous weather outlook, Apr 30, 7:45 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT MON APR 30 2007

TXZ248>257-011200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
745 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS FOR ZAPATA...JIM HOGG AND
BROOKS COUNTIES THROUGH MIDNIGHT. THE MAIN THREAT IS LARGE HAIL AND
HEAVY RAINFALL...WITH SOME OF THESE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN PORTIONS
OF DEEP SOUTH TEXAS TUESDAY. RIP CURRENT RISK MAY INCREASE TO
MODERATE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND TUESDAY...ESPECIALLY FOR
THE NORTHERN COUNTIES OF THE RIO GRANDE VALLEY. SPOTTERS AND
EMERGENCY MANAGERS SHOULD STAY TUNED TO DEVELOPING WEATHER.

PHILO

In the hours before

Special weather statement, Apr 30, 6:49 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
649 PM CDT MON APR 30 2007

TXZ248>251-010045-
JIM HOGG TX-ZAPATA TX-BROOKS TX-KENEDY TX-
649 PM CDT MON APR 30 2007

...A TORNADO WATCH IS IN EFFECT JUST NORTH OF THE THE RIO GRANDE
VALLEY...

...STRONG TORNADIC THUNDERSTORMS WITH LARGE HAIL CONTINUE TO DRIFT
SOUTH TOWARD JIM HOGG...ZAPATA AND BROOKS COUNTIES...

A TORNADO WATCH REMAINS IN EFFECT FOR AREAS JUST NORTH OF THE RIO
GRANDE VALLEY UNTIL 10 PM. SEVERE TORNADIC THUNDERSTORMS HAVE
PERSISTED IN NORTHERN AND CENTRAL DUVAL COUNTY EARLY THIS
EVENING...AND THESE DANGEROUS THUNDERSTORMS HAVE BEEN DRIFTING
SLOWLY SOUTH TOWARD NORTHERN JIM HOGG AND ZAPATA COUNTIES. THE
ATMOSPHERE REMAINS VERY SUPPORTIVE FOR THE PERSISTENCE OF THESE
THUNDERSTORMS. LIFT AND INFLOW ALONG THE OUTFLOW BOUNDARIES
ASSOCIATED WITH THE THUNDERSTORM DEVELOPMENT SHOULD LEAD TO RENEWED
UPDRAFT AND MIGRATION TO PORTIONS OF THE UPPER RIO GRANDE VALLEY. IN
ADDITION TO THE TORNADO THREAT FROM THESE STORMS...VERY LARGE HAIL
AND EXTREME RAINFALL TOTALS ARE ALSO POSSIBLE.

AT THIS TIME...THE THUNDERSTORMS REMAIN ABOUT 40 MILES NORTH OF
ZAPATA AND JIM HOGG COUNTIES MOVING SOUTH AT 10 MPH. CONTINUE TO
MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR YOUR
LOCAL CABLE OUTLET FOR THE LATEST INFORMATION CONCERNING THESE
THUNDERSTORMS APPROACHING OUR NORTHERN REGION. PHILO

PHILO
Local storm report, Apr 30, 8:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
852 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             20 WSW HEBBRONVILLE     27.21N 98.99W
04/30/2007  M1.75 INCH       ZAPATA             TX   TRAINED SPOTTER

            WEATHER SPOTTER REPORTED GOLF BALL SIZE HAIL.

&&

BC
Local storm report, Apr 30, 9:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             ESCOBA                  27.07N 99.01W
04/30/2007  E2.75 INCH       ZAPATA             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER TO BASEBALL SIZE HAIL.

&&

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:08 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata52 min
Apr 30, 8:48 PM CDTTornado WarningBROJim Hogg25 min
Apr 30, 8:53 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Apr 30, 9:00 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata45 min
Apr 30, 9:25 PM CDTSevere Thunderstorm WarningBROStarr, Zapata28 min
Apr 30, 9:41 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata34 min
Apr 30, 9:52 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.